| Model Number |
STRIPPER SEMITENDINOSUS, 7MM |
| Medical Device Problem Code |
Failure to Cut (2587)
| Health Effect - Clinical Code |
Insufficient Information (4580)
| Date of Event |
09/28/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
Event or Problem Description
On 12/26/2023, it was reported by a distributor via sems (b)(4) that an ar-1278l semitendinosus stripper would not cut.
Additional Manufacturer Narrative
Correction: b4, e1.Additional information: b5, d9, g3, h3, h6.Complaint is confirmed.Visual inspection identified the cutting sharp edge of the semitendinosus stripper, 7 mm had worn and nicks.Also, it shows depth scratches and chips on the surfaces of the shaft and handle.Laser marks were faded.Functional testing was not performed due to the damage to the device.The most likely cause of this failure is attributed to wear and tear damage incurred over repeated usage.Dfu-0023-eo warns against using dull devices.2.Devices with cutting functions or sharp points become dull with continuous use.This condition does not indicate a device defect.This condition indicates normal wear.Dull devices may require replacement if they no longer perform as designed.Inspection prior to use should include verifying the cutting ability and sharpness of these points and edges.
Event or Problem Description
Additional information was provided on 01/15/2024, where it was stated that this event occurred during a knee surgery on (b)(6) 2023 where a replacement was used to complete the procedure.